MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA HD 12/14 32X+3.5; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX DELTA HD 12/14 32X+3.5; PROSTHESIS, HIP
Catalog Number 00877503203
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): d10: item # 110010244, g7 osseoti 3 hole shell 52mm e, lot # 66880788; item # 00-6250-065-30, trilogy bone scr 6.5x30, lot # 66970763; item # 30103605, g7 vit e neutral lnr 36mm e, lot # 66736255; item # 574101060, avenir cmpl ha std nc size 6, lot # 3200744; item # 00-8775-036-03, biolox delta hd 12/14 36x+3.5, lot # 3197480.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported patient underwent hip revision due to wrong size femoral head implanted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.It was reported that an incorrect head size was opened and implanted.A revision surgery was performed on the same day, a few hours later where the surgeon exchanged the incorrect head (00-8775-032-03 - biolox delta hd 12/14 32x+3.5) for the correct head (00-8775-036-03 - biolox delta hd 12/14 36x+3.5).Review of ifu: the ifu describes that the taper surface of both stem and femoral head must be dry and free of any foreign matter (e.G., tissue parts, bone or cement particles) before their final setting.In addition, do not use any component if damage is found or caused during setup or insertion.The root cause of the reported issue is attributed to off-label - wrong combination of product.The surgeon selected a wrong combination if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA HD 12/14 32X+3.5
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21313619
Report Number0009613350-2025-00047
Device Sequence Number8169390
Product Code LZO
UDI-Device Identifier00889024430334
UDI-Public(01)00889024430334(17)321102(10)3137127
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00877503203
Device Lot Number3137127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient SexMale